Cymbalta and severe acid reflux + indigestion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veronica777
New Member


Date Joined May 2011
Total Posts : 5
   Posted 5/3/2011 10:55 AM (GMT -6)   
 Hi all, I'm new to this site and have been taking Cymbalta 60mg for 7 days - after a few days I got have severe acid reflux + indigestion which is not improving with time. I did not have this (only initial nausea) on 30mg. Has anyone had this experience on moving tohigher does and does it go away. I do not want to continue unless it goes soon, as I don't want to get withdrawal symptoms as well if I stop later.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/3/2011 7:12 PM (GMT -6)   
 
You may want to call your pharmacist and ask about the side effects of Cymbalta.  I do know it take 6-8 weeks for these meds to kick in and most people will find the side effects settle down.  I have been on some that never did settle down and went back to the Dr.
 
I took this med and did not have the side effects you are having but each person is different.
 
Take care.
 
Welcome to HealingWell.

~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Veronica777
New Member


Date Joined May 2011
Total Posts : 5
   Posted 5/4/2011 2:32 PM (GMT -6)   
Hi Stkitt, Thank you for your reply and kind welcome. 
 
I reduced to 30mg last night as the pain was so severe. I have an appointment with my doctor in 2 days - though still have the pain. Pharmacist said the severe indigestion symptoms could be a sign of damage to the lining of the stomach. I did feel a bit better from anxietyand Fibro aften 10 days on 30mg,  though its not meant to be a therapeutic dose. Has anyone got benefits from 30mg Cymbalta?.
V777

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/4/2011 5:50 PM (GMT -6)   
Veronica,
 
I am glad that I could help you a bit.  I have heard good things from people with Fibro that have tried Cymbalta. I was on it from 30 mg to 120mg.  At the high dose I did not do well.  At 30 mg it may be helping you as each of us is different.  I know I have had to stay at lower then the target dose on several meds.  My Dr. would tell me that they were not working at that dose so perhaps it was all in my head.
 
turn  Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Hard2Stomach
New Member


Date Joined Jul 2011
Total Posts : 1
   Posted 7/8/2011 12:29 AM (GMT -6)   
I recently was on Cymbalta for two months starting with 30 MG for four weeks and increasing the dose to 60 MG for another four weeks.  This was prescribed in place of Neurontin in treating my lower back pain.  One of the commonly known side-effects of Cymbalta is that it creates extreme dryness in the mouth.  I am curious because of the many unpleasant side-effects Cymbalta had, if it contributed to my recently identified "Acid Reflux/GERD" condition that developed about one month after stopping Cymbalta.  Cymbalta is a very severe medication in my personal estimation and I feel it has been the primiary source for my "Acid Reflux/GERD problems".  At age 63 prior to going on Cymbalta, I might have a mild form of indigestion once every 6 months, if that often.  Now this condition is present 24/7 and at a far more severe level than I have ever experienced before.    Hard2Stomach

Veronica777
New Member


Date Joined May 2011
Total Posts : 5
   Posted 7/8/2011 7:42 AM (GMT -6)   
Hi, I totally sympathise with you. I was only on it for 23 days and 2 months later I still have symptoms of GERD, which I NEVER had before. I was at my doctor's yesterday and there was nothing she could suggest. I am thinking of making a complaint to Eli Lilly. This information is not contained in the product info - that the side effects can persist long after you stop the medication. If you want to put in a complaint let me know.
veronica

Jinks
New Member


Date Joined Jul 2012
Total Posts : 4
   Posted 7/30/2012 3:53 AM (GMT -6)   
I've also been having acid reflux and heartburn with Cymbalta. This is going to be my second week on it. I don't like the taste of antacids and I prefer not to take more meds, although I have taken at its worst. I found that eating ginger candy relieves my symptoms faster than any of the antacid medications I've taken (including Rx antacids). And it's natural! I hope this helps! Now if I can only get rid of my occasional annoying headaches :/
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 20, 2014 5:44 PM (GMT -6)
There are a total of 2,247,005 posts in 249,978 threads.
View Active Threads


Who's Online
This forum has 157376 registered members. Please welcome our newest member, Gadeaux.
454 Guest(s), 18 Registered Member(s) are currently online.  Details
Canada Mark, hmurray, jauxhoun, hornet599, lymebarthiker, billybologna, Gadeaux, bridgestone_44, Admin, bertb, jk1978, Wayne519, Qrskidmore, keaz, jf0310, Buzzbomb, Cornell, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer